Jump to content
CrazyBoards.org

Recommended Posts

My doctor and I have been trying out Fanapt and have finally gotten up to the max therapeutic dose of 24mg and I'm curious to hear about other people's experiences with this med.

I haven't really been able to gauge its efficacy given that I'm concurrently taking 600mg of Seroquel. My doctor's plan has been to lower the Seroquel in batches at this point. I've noticed some sexual side effects, dizziness after standing, trouble with disorganized thinking / verbalization, and I've had periods of complete flatness with regard to mood and affect, though this and the speech issues could be from being on so much medication.

Edited by Swamp56
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By AbilifyedBunny
      Hello crazyboards,
      I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin.
      I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now.  I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change.  Also, I finally realized that the Abilify could be a contributing factor to my weight problem.  
      My doctor suggested Prolixin and I agreed to try it.  I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects.  The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self.
      I have been struggling to find the right medication for years.  I tried just about every option available to me with my previous psychiatrist.  The trouble is that the meds work but they all cause intolerable side effects.  Even the medications used to counter those side effects, have their own awful side effects.  Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses.  Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals.  Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit.
      I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects.
      I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time.
      If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down).  However, I don't really feel that being medication-free is an option for me.  Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it.
      Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer.  Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it.  It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
       
    • By mikl_pls
      Here's a little poll I put together about the efficacy of antipsychotics for others to vote on. It's my first poll so bear with me if it's screwy.
      I just figured it might be neat to see if we could get some anecdotal data among this community.
      You can vote on more than one, but try not to vote on like, every single one... lol.
      Thanks!
    • By whyamihere33
      Hi, everyone. This is my first post! I was diagnosed with atypical depression a while ago and was wondering if anyone else has been dealing with it.
      According to WebMD, one thing that differentiates atypical depression from melancholic depression is "mood reactivity" and it also is characterized by a "more intense reaction or increased sensitivity to rejection, resulting in problems with social and work relationships."  
      I do have these issues and also have another thing on the list, which is "a feeling of being weighted down, paralyzed, or 'leaden'".  Adderall often helps with this feeling, but is by no means a cure-all.
      Anyway, the "mood reactivity" is interesting to me as I've often felt like I was a little bit BPD, maybe Borderline Lite??  Yes, I definitely feel things very intensely (which sucks), have a massive fear of abandonment and rejection, BUT I don't engage in reckless activities like sex with strangers or manipulation tactics, guilt tripping people, attention whore type behavior, etc. I basically just accept it when someone doesn't want to engage with me (it hurts a LOT, but I'd rather just deal than make it worse/embarrass myself by creating drama).
      Having said that, I often do feel like I'm still a teenager on the inside (am in my early 40s)!  Maybe I am emotionally stunted, I don't know. I have an "inner adult" as well, but under stress my inner teenager seems to hijack my thoughts and feelings at times.
      Anyway, I thought it was interesting that this "atypical depression" encompasses these BPD/Complex PTSD-like symptoms and was curious to hear your guys' thoughts. Maybe it is a diagnosis for people who have grown out of their BPDish symptoms enough to need a different category?  Although, I could be wrong/oversimplifying...
    • By SheltieUnderdog
      Speech in general has always been a little bit of an issue for me. I did see a speech pathologist in the past but I was about 12 and didn't care much to benefit from it then. Just for the record, I have always noticed that my speech is much sharper when I'm not taking antipsychotic medications. Strangely enough, I seem to speak the most clearly right before I have a relapse and I am becoming manic. Almost every antipsychotic I have taken has had a negative reaction on my speech but never as much as the most recent, Fanapt. I was recently switched from Latuda 20mg to Fanapt 6mg (once daily) to suppress akathisia. At first everything seemed fine and the akathisia which was a longtime battle of mine was tapering down just slightly on the Fanapt. Then a few weeks settle in and I start feeling like I've been hit by an 18-wheeler upon waking up and just overall sedated and "spaced out". I am forgetting things, mostly short-term memory loss. A few days ago I went into a retail pharmacy to buy a few specific things, walked inside the sliding doors and completely forgot what I walked inside for a few second, although I did ultimately remember a few minutes later. Not just this but I also seem to have developed blurred vision and can absolutely not drive or operate a vehicle on this medication.
      Additionally my speech is completely shot and disorganized almost half the time. My speech patterns at times are almost like someone who is borderline cognitively impaired yet my IQ is in the 101-109 range (I am average). I'm forgetting words that once came easily to me and have to scan my brain hard for them, sometimes for over 10 minutes. Usually I know what I want to say but it either doesn't come out right or I just can't get it out in words. It's extremely frustrating and it's causing depression and I've threatened suicide to family and friends yet backed off that is how bad its become. I just want my ability to speak normally to be returned to me. I am coming off the Fanapt but would like to be given some suggestions as to what steps I should take to rehabilitate my speech and what medications are not disabling for someone's speech or what medications could counteract disorganized speech. My current psychiatrist is unsympathetic and doesn't care. And my initial question is can Fanapt cause a speech impediment?
    • By JoJoBBY924
      I am currently taking Seroquel XR, Vyvanse, and Neurtontin. I haven't had a full blown manic episode since the Seroquel XR but I think I am still having some racing thoughts. I am also experiencing on and off depression. I talked to my pdoc about this last month when I saw her. She wanted to add Wellbutrin XL to the list but I took that in the past and it made me jittery and anxious. She then agreed not to, and said to give it a little while longer with my meds how they currently are. She said either 1.) we can just increase the Seroquel XR to 400 mg, 2.) keep my current meds the same but add Abilify, or 3). Keep my current meds the same but add Latuda. I know everyone's MMV and that no advice is to substitute the advice or decision of my pdoc, but I guess I'm just curious on others' opinions. I am scared to go up on my Seroquel anymore than it is, but I haven't had any bad side effects with 'quel either. It also seems to be working fairly well for me Also scared to try other AP's, especially with Seroquel. Do you think just asking for the Seroquel dose to be increased during my visit next week will be my best bet? Thanks
×
×
  • Create New...